MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Back to Search Results |
| Model Number |
8637-40 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Weight Changes (2607); Swelling/ Edema (4577); Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from a patient who was receiving intrathecal unknown drug (concentration and dose unknown) via an implantable pump for non-malignant pain.It was reported that the patient had their pump implanted in 2015 but then had it removed because they thought "it was killing me." when asked when pump was removed, the patient did not know and would have to check in their medical records.It was reported after they received the pump they gained over 100 pounds, became puffy, retained fluids and were confined to a wheelchair.It was noted the doctor just kept upping the medication.The patient mentioned once they found out they were going to be a grandmother, they decided they wanted to have the pump removed because "i could no longer live like this".The patient's doctor removed the pump but did not taper the patient off the medication so the patient went through"horrid" withdrawals.It was reported ted after the pump was removed they received a letter from their doctor stating they were released from their care.
Additional Manufacturer Narrative
B3: event date is not known.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.